Endocrine Question #40

Question

A nurse is caring for a client with advanced breast cancer who is receiving androgen therapy. Assessment findings indicate the presence of clinical jaundice. What best describes evaluation of treatment?

Answers

  1. Liver toxicity as an adverse reaction.
    • Rationale:
  2. Metastasis of cancer to the liver.
    • Rationale:
  3. Therapeutic levels have been achieved.
    • Rationale:
  4. Reduction of tumor size.
    • Rationale:

Overview

Explanation

Presence of clinical jaundice indicates liver toxicity. Androgens have been utilized for women with metastatic carcinoma of the breast whose tumors demonstrate estrogen receptors. Liver toxicity have been associated with androgens, especially if given orally. Clinical jaundice while taking medications is usually indicative of liver toxicity. The nurse cannot determine metastasis to the liver, that therapeutic levels have been achieved, or reduction in tumor size in the presence of jaundice.

Learning Outcomes

Test Taking Tip

Video Rationale